Weight Watchers - Prednisone????




View Full Version : Prednisone????


dreed1957
09-23-2013, 11:20 PM
Just hit my 25 pounds off, THEN got into poison ivy - NASTY STUFF!!! I was put on predisone and gained over10 pounds in a few weeks. I ate about anything in sight and if I didn't see it, I looked for it. :?:Talk about depressing.....I think it is finally out of my system and am getting back on the wagon on Thursday - they are starting another round of at-work meetings.

Anyone else have similar problem with prednisone?


DrivenByAmbition
09-24-2013, 08:08 AM
No, but I'm glad you are getting back on track. That is a difficult task at times.

SoMuchFattitude
09-24-2013, 12:33 PM
Yep, it makes me ravenous and is known for weight gain. Just be patient with yourself.


Sum38
09-24-2013, 12:43 PM
I was on 60mg of Prednisone nearly a year and put on 40 pounds. I was sooooo hungry all the time; I even had to eat middle of the night that I could get back to sleep. -- I loathe that drug! (SHIVER).

I am glad you are off of it...hopefully you have load of bloat and it will drop off easy. :hug:

Itryharder
09-24-2013, 01:31 PM
Yep, I have had horrible times with prednisone . I think doctors overlook this side effect when they prescribe it. ugh.

I am glad you're coming out of it. You've had a really nice weight loss.
keep up the good work!
Itryharder

PUPMOM5
09-24-2013, 01:48 PM
Pred is well known to cause hunger and weight gain - among many other negative side effects which long-term or frequent usage can cause. As a severe asthmatic, I have spent more time than the average bear on pred. I recently started it last night, unfortunately, but I don't have any other recourse right now.

So far, I am armed with lots of fruit and sugar-free jell-o but we'll see. :-/

Jilu
09-25-2013, 09:55 AM
Lifelong allergy sufferer/asthmatic and pharmacist here. Prednisone definitely causes the hunger monsters to come out full force. But it also causes fluid retention. Power through with lots of water, try to avoid the salty stuff and that should help out some.

PUPMOM5
09-25-2013, 02:21 PM
Thanks, Jilu! That's awesome to know.

dreed1957
09-25-2013, 11:07 PM
Thanks for the validation that it is the source of my problem. Tomorrow is my first weigh in back on program. The prednisone still lingers in my body, but I am hoping I can fight the urges to eat. And the middle of the night - UH-YEAH!!!!! Been there and the sleepless nights with the drug also. One night I didn't sleep all night, just couldn't. So I sewed, read, did laundry. At 4:00 in the morning my dear hubby woke up and came down to find me eating....a SALAD - at least I was being good that night. :dizzy:

Doing an AT-WORK program will hopefully help me have a good support group when I have cravings. Going to try and keep lots of fruit at work and drink lots of water!!!!!

I CAN DO IT!!!!!

seabiscuit
09-26-2013, 10:24 PM
Hey Dreed-

I have taken Prednisone for asthma, and I find that it increased my hunger a lot. I like what some people have said about avoiding highly salty foods and eating more low calorie foods when the hunger hits. I also chew sugar free gum to stay away from excess snacks.

Take care.

Good luck.